MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI END CAP T40 STRDRV 0MM EXT RETRO FEMORAL NAIL-EX SPRL BLD; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI END CAP T40 STRDRV 0MM EXT RETRO FEMORAL NAIL-EX SPRL BLD; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.013.000
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional product code is hwc.Complainant part is not expected to be returned for manufacturer review/investigation.(b)(6).Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during a hind foot arthrodesis nail procedure, one (1) end cap for hind foot arthrodesis nail to lock the helical blade into the hind foot nail was not in the set.A different end cap was available in the set, however it was for a retrograde femoral nail.It was noted this femoral nail end cap was too long for the surgical need and did not fit properly in the nail or in the patient.There was a distal prominence that did not allow the screw threads of the end cap to mate with the hind foot nail.The surgeon proceeded with the available end cap and eventually placed the second unknown screw in the calcaneus above the helical blade and cut the prominence off of the end cap with bolt cutters, allowing at least a few threads to engage thus working to stabilize the helical blade and prevent it from backing out.After cutting tip of end cap and reinforcing construct with screw it was still not possible to fully make the end cap flush with the construct.The procedure was successfully completed with a delay of approximately 15-20 minutes.Patient outcome is unknown.Concomitant devices reported: unknown helical blade (part# unknown, lot# unknown, quantity#1); unknown hindfoot nail (part# unknown, lot# unknown, quantity#1); unknown screws: trauma (part# unknown, lot# unknown, quantity#1); unknown locking screws (part# unknown, lot# unknown, quantity#1); this is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: the complaint devices were not returned to customer quality.Images were reviewed for investigation.An end cap for spiral blade hindfoot arthodesis nail (04.008.000) was not depicted in the received images.The x-ray images confirmed inappropriate distal prominence of a reported end cap for retrograde femoral nail (04.013.000) from the concomitant nail.One photographic image depicted the device next to a ruler, which indicated an approximate total length and design features appropriate for a femoral end cap, per relevant drawing.By comparison, the appropriate end cap for spiral blade hindfoot arthodesis nail (04.008.000) which was reportedly missing from the set has the design features and dimensional specifications per relevant drawing.The relevant drawings were reviewed with investigation: a design issue would not contribute to the reported event, however, review of the design drawings revealed no design issues.A manufacturing record evaluation and dimensional inspection were not performed as the lot number was unknown and device was not returned.No other issues were observed with the concomitant devices.Conclusion: the complaint was confirmed with investigation.During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.The cause was attributed to a stocking issue.The two devices are intended to be used in two separate, specific, and distinct applications.Although they share some similarities in design, they are not designed to be interchangeable and have the potential to perform differently when used in the same application.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TI END CAP T40 STRDRV 0MM EXT RETRO FEMORAL NAIL-EX SPRL BLD
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8707902
Report Number2939274-2019-58720
Device Sequence Number1876093
Product Code HSB
UDI-Device Identifier10886982087348
UDI-Public(01)10886982087348
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K033618
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.013.000
Device Catalogue Number04.013.000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/21/2019
Supplement Date Received by Manufacturer07/02/2019
07/03/2019
Initial Report FDA Received Date06/18/2019
Supplement Report FDA Received Date07/02/2019
07/15/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - END CAPS: HINDFOOT ARTHRODESIS NAIL; UNK - NAIL HEAD ELEMENTS: HINDFOOT SPIRAL BLADE; UNK - NAIL HEAD ELEMENTS: HINDFOOT SPIRAL BLADE; UNK - NAILS: HINDFOOT ARTHRODESIS NAIL; UNK - NAILS: HINDFOOT ARTHRODESIS NAIL; UNK - SCREWS: LOCKING; UNK - SCREWS: LOCKING; UNK - SCREWS: TRAUMA; UNK - SCREWS: TRAUMA; UNK - END CAPS: HINDFOOT ARTHRODESIS NAIL; UNK - NAIL HEAD ELEMENTS: HINDFOOT SPIRAL BLADE; UNK - NAILS: HINDFOOT ARTHRODESIS NAIL; UNK - SCREWS: LOCKING; UNK - SCREWS: TRAUMA
Outcome Attributed to Adverse Event Required Intervention;